Bluelight

Thread: Opinions please: how does tapering effect opiate withdrawal & PAWS length/severity

Results 1 to 2 of 2
  1. Collapse Details
    Opinions please: how does tapering effect opiate withdrawal & PAWS length/severity 
    #1
    Did a rapid taper and jumped from 1 mg suboxone 7 weeks ago (was on suboxone roughly 10 years, various doses, but for the last few years mostly @ 4mg/day). Problem is that I'm still really struggling with ridiculous insomnia and akathisia/RLS and it hasn't gotten any better. It's at the point where I feel like I'm going to go insane. I'm a complete basket case.. it's affecting my work, my relationships, and my faith.

    My old sub doctor as well as my family is telling me to go back on and do a slow taper. My big fear is that even with a slow taper, I will be miserable and just prolong my agony as well as having to start over and potentially be going through this exact same thing for even longer. It's just so frustrating because I think if I could sleep, I'd be okay.

    I've tried multiple natural supplements. I've tried occasional benzo use, which works sometimes, but I'm terrified of dependency and refuse to take them more than once or twice per week. I'd love to try gabapentin, but my doctor wrote a script for a ridiculously low dose which does nothing but build up my tolerance. The only thing my sub doctor would give me is phenobarbital, which seems crazy excessive to me and obviously causes physical dependency.. not to mention that no pharmacy wants to fill it because my dog who is epileptic is on it, so they all think I'm scamming them.

    I've heard people say that a rapid taper was no different than a slow one, but I've heard the opposite as well. I will say that years ago I did a very slow taper and jump off subs and it was nothing like this. I had virtually no physical withdrawals at all, just psychological ones. But, I was also on a bunch of psych meds at that time and my suboxone dose was much smaller prior to tapering. I will also say that in the recent preceding months, I have come off cymbalta, remeron, and seroquel. I know, not the smartest plan.. if I could go back, I'd do it all differently....

    Any feedback is appreciated!
    Reply With Quote
     

  2. Collapse Details
     
    #2
    Mercy23- Hi - I can tell you are really suffering right now. I don't know anything about suboxone other than it's a drug that helps people free themselves from drugs that are really bad news.

    Speaking for myself, I started to taper, then just went to zero. I suffered far more for doing that, but I was so impatient to get this over with. It didn't get over with "fast" like I hoped. I am better after more than three weeks, but the withdrawals are still not done with me yet. It just takes time for our bodies and brains to recover and start working normally again. There's no shortcut for the mental part of this.

    Your family and your old doctor are right about doing this slow. That is safer for you, and you won't suffer like you will if you quit fast. Do what is best for your body and use every resource you can get to help heal it. I don't much like family and old doctor advice either, but after I've done things my way, I usually realize they were more right that I was - and more than anything, I know they were trying to help because they care. Open your heart to those people who love you and want the best for you. Let them be a part of your life as you search for serenity again.

    Supplements like multi-vitamins will help keep your strength up. Magic cure supplements are only magic in the way they extract money from people. Dropping multiple psych drugs suddenly can have severe side effects - including taking your life from you. Please don't just stop them.

    Phenobarbital can help you calm down. While in withdrawals, it can help you sleep. If you just aren't ok with it, how about asking your doctor for a drug called Trazodone. If you've never taken that, you WILL sleep - where ever you were 20 minutes after you took it. Never take that unless you are ready to go to sleep. Trazodone is not addictive, but it does loose effectiveness over months. I don't know if it is safe for you so please ask your doctor before you take it.

    You can change your life - give it your very best shot. You have life right here and now. It is your turn to fulfill your dreams in this world, and there are so many good things out there waiting for you. No one deserves a second chance more than you. And when you feel like it's too hard, just close your eyes and whisper to yourself "I can do this - please help me."

    My thoughts are with you,
    Dale
    Last edited by SoCal424; 16-05-2018 at 16:47.
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •